Long paper
Running least common multiples: distinct values and multiplicities
Summary. For the prime set {2,3,5}, a five-map argument proves irrationality of the sum over distinct running LCMs. Two-prime sums reduce to a transcendental Hecke–Mahler value. For the repeated three-prime sum, an equivalent residue criterion leaves an arithmetic condition open. Complete ordinary arguments for general distinct-running-LCM sums and prime-power subseries are retained as remarks awaiting formalisation.
Start here, by the editorial route
In this paper
References
Paul Erdős and Ronald L. Graham, Old and New Problems and Results in Combinatorial Number Theory, Monographies de L’Enseignement Mathématique 28, L’Enseignement Mathématique (1980), source.
Paul Erdős, On the irrationality of certain series: problems and results, in New Advances in Transcendence Theory, Cambridge University Press (1988), 102–109, doi:
10.1017/CBO9780511897184.009.Paul Erdős, Letter to the Editor, Fibonacci Quarterly 12, no. 4 (1974), 335, source.
Thomas F. Bloom, Erdős Problem #269 (2026), source. Accessed 28 July 2026.
Missing Erdős problems, discussion thread on the erdosproblems.com forum, posts 2427 by Alfaiz (26 December 2025) and 2531 by Thomas F. Bloom (28 December 2025), source. Accessed 26 September 2026.
Paul Erdős, A survey of problems in combinatorial number theory, Annals of Discrete Mathematics 6 (1980), 89–115.
P. H. Diananda and A. Oppenheim, Criteria for irrationality of certain classes of numbers II, American Mathematical Monthly 62, no. 4 (1955), 222–225. Cited in the form stated by Serbenyuk, arXiv:1706.03124, Theorem 1.
Paul Erdős, Some problems and results on the irrationality of the sum of infinite series, Journal of Mathematical Sciences 10 (1975), 1–7, source.
The Formal Conjectures Authors, FormalConjectures.ErdosProblems.269 (2025), source.
Tom M. Apostol, Introduction to Analytic Number Theory, Springer (1976), doi:
10.1007/978-1-4757-5579-4.Adolf Hildebrand, On the number of positive integers
x and free of prime factors > y, Journal of Number Theory 22 (1986), 289–307, doi:10.1016/0022-314X(86)90013-2.Hugh L. Montgomery and Robert C. Vaughan, The Prime Number Theorem, in Multiplicative Number Theory I: Classical Theory, Cambridge Studies in Advanced Mathematics 97, Cambridge University Press (2007), 168–198, doi:
10.1017/CBO9780511618314.008.Vjekoslav Kovač and Terence Tao, On several irrationality problems for Ahmes series, Acta Mathematica Hungarica 175 (2025), 572–608, doi:
10.1007/s10474-025-01528-0; arXiv:2406.17593.R. P. Stanley, Smith normal form in combinatorics, J. Combin. Theory Ser. A 144 (2016), 476–495, doi:10.1016/j.jcta.2016.06.013; arXiv:1602.00166v1.
Yann Bugeaud and Michel Laurent, Transcendence and continued fraction expansion of values of Hecke–Mahler series, Acta Arithmetica 209 (2023), 59–90, doi:
10.4064/aa220323-18-1; arXiv:2203.12901.John H. Loxton and Alfred J. van der Poorten, Arithmetic properties of certain functions in several variables III, Bulletin of the Australian Mathematical Society 16 (1977), 15–47, doi:
10.1017/S0004972700022978.Steve Fan, Comment on Erdős Problem #269, thread 269, post 7218 (2026), source. Public forum post, 26 June 2026, thread 269, post 7218.
Paul Erdős and Ernst G. Straus, On the irrationality of certain series, Pacific Journal of Mathematics 55, no. 1 (1974), 85–92, doi:
10.2140/pjm.1974.55.85.Jaroslav Hančl and Robert Tijdeman, On the irrationality of Cantor and Ahmes series, Publicationes Mathematicae Debrecen 65, no. 3–4 (2004), 371–380, doi:
10.5486/PMD.2004.3254.Angeliki Koutsoukou-Argyraki and Wenda Li, Irrationality Criteria for Series by Erdős and Straus, Archive of Formal Proofs (2020), source. Entry dated 12 May 2020; proof-document version consulted: 6 February 2026.
Paul Erdős and S. James Taylor, On the set of points of convergence of a lacunary trigonometric series and the equidistribution properties of related sequences, Proceedings of the London Mathematical Society s3-7, no. 1 (1957), 598–615, doi:
10.1112/plms/s3-7.1.598.Steve Fan, Strongly complete sets and a conjecture of Erdős (2026), source; arXiv:2607.14071. The cited Lemma 3.1 is in arXiv v1, 15 July 2026.
Paul Lévy, Sur le développement en fraction continue d’un nombre choisi au hasard, Compositio Mathematica 3 (1936), 286–303, source.
Wieb Bosma, Cor Kraaikamp, S. Hommersom, M. Keune, C. Kooloos, W. van Loon, R. Loos, E. Omiljan, G. Popma, D. Venhoek and M. Zwart, Continued Fractions (2013), source.
Jaroslav Hančl and Robert Tijdeman, On the irrationality of polynomial Cantor series, Acta Arithmetica 133, no. 1 (2008), 37–52, doi:
10.4064/aa133-1-3.Florian Luca, Joël Ouaknine and James Worrell, Transcendence of Hecke–Mahler Series, Bulletin of the London Mathematical Society 57, no. 5 (2025), 1360–1368, doi:
10.1112/blms.70033; arXiv:2412.07908. Numbered references use the published article.Pavol Kebis, Florian Luca, Joël Ouaknine, Andrew Scoones and James Worrell, On Transcendence of Numbers Related to Sturmian and Arnoux-Rauzy Words, in 51st International Colloquium on Automata, Languages, and Programming (ICALP 2024), Leibniz International Proceedings in Informatics 297, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2024), 144:1–144:15, doi:
10.4230/LIPIcs.ICALP.2024.144.Robert Tijdeman and H. G. Meijer, On integers generated by a finite number of fixed primes, Compositio Mathematica 29, no. 3 (1974), 273–286, source.
Alessandro Languasco, Florian Luca, Pieter Moree and Alain Togbé, Sequences of integers generated by two fixed primes, Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg 95 (2025), 123–148, doi:
10.1007/s12188-025-00293-9; arXiv:2309.12806.Boris Adamczewski and Yann Bugeaud, On the complexity of algebraic numbers I. Expansions in integer bases, Annals of Mathematics 165, no. 2 (2007), 547–565, doi:
10.4007/annals.2007.165.547.Federico Pellarin, On the arithmetic properties of complex values of Hecke–Mahler series I. The rank one case, Annali della Scuola Normale Superiore di Pisa, Classe di Scienze (5) 5, no. 3 (2006), 329–374, published source.
Boris Adamczewski and Colin Faverjon, A new proof of Nishioka’s theorem in Mahler’s method, Comptes Rendus. Mathématique 361 (2023), 1011–1028, doi:
10.5802/crmath.458.Boris Adamczewski and Colin Faverjon, Mahler’s method in several variables and finite automata, Annals of Mathematics 204, no. 2 (2026), 455–533, doi:
10.4007/annals.2026.204.2.1. Online 13 September 2026; locators here refer to the 68-page author manuscript.
About this paper
Authorship and AI use. Will Cook built and directed the research infrastructure and maintains the public release. He reviewed claims when he could. AI agents did most of the research and drafting. Cook did not independently verify every claim.
Cite and contact. Cite this paper by its title, author and date above, with its PDF; cite the earlier sources it uses for a mathematical result. For software, use the release citation and give the commit used. Contact Will with questions or corrections.
Prefer the manuscript?
Equations typeset from the exact TeX. Rendered from the LaTeX manuscript source with file fingerprint sha256:27b68b4b0cf24ce2. Its file fingerprint matched the published source record, so the PDF above, the LaTeX, and this page are one manuscript. Redeploying the site regenerates this page from whatever the public repository holds at that moment.